Alert archive / Missouri / High Wind Warnings in 2014

High Wind Warning 1, NWS Springfield, MO

February 20, 201418 counties in Missouri

NWS Springfield, MO issued this high wind warning at Feb 20, 2014, 12:41 PM CST for 18 counties in Missouri. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 12:41 PM CST (18:41 UTC)
Expired
Feb 20, 2014, 5:08 PM CST
In force
4 hr
Issued by
NWS Springfield, MO

Counties Camden County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 1:30 PM CSTNON-TSTM WND DMGNiangua, MOWIND DAMAGE TO BARN
Feb 20, 2:00 PM CSTNON-TSTM WND DMGSt. Robert, MOSCATTERED POWER OUTAGES REPORTED ACROSS THE COUNTY. TREE AND POWER LINE DOWN IN ST. ROBERT
Feb 20, 2:15 PM CSTNON-TSTM WND GST 55Lebanon, MO55 MPH WIND GUST MEASURED BY AUTOMATED EQUIPMENT
Feb 20, 2:30 PM CSTNON-TSTM WND DMGDixon, MODOWNED LIMBS AND TREE DAMAGE CAUSED DAMAGE TO SOME BUILDINGS
Feb 20, 2:35 PM CSTNON-TSTM WND GST 52Pomona, MO52 MPH WIND GUST MEASURED AT THE WEST PLAINS AUTOMATED WEATHER OBSERVATION SYSTEM
Feb 20, 2:35 PM CSTNON-TSTM WND DMGWest Plains, MOSCATTERED POWER OUTAGES ACROSS HOWELL COUNTY
Feb 20, 2:55 PM CSTNON-TSTM WND GST 63Vichy, MO63 MPH WIND GUST MEASURED AT THE VICHY-ROLLA AUTOMATED OBSERVATION SITE
Feb 20, 3:10 PM CSTNON-TSTM WND DMGAva, MOSHINGLES OFF OF MANY HOMES AND SEVERAL POWER OUTAGES DUE TO HIGH WIND.
Feb 20, 3:30 PM CSTNON-TSTM WND GST 55Houston, MOESTIMATED WIND GUSTS OF 55 TO 60 MPH
Feb 20, 3:35 PM CSTNON-TSTM WND DMGAlton, MOSCATTERED POWER OUTAGES ACROSS THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 553 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
553 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS73 KSGF 201841
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CST THU FEB 20 2014

...VERY STRONG WINDS CONTINUE ACROSS THE OZARKS...

MOZ056>058-069>071-080>083-091-092-096>098-104>106-210000-
/O.UPG.KSGF.WI.Y.0007.000000T0000Z-140221T0000Z/
/O.NEW.KSGF.HW.W.0001.140220T1841Z-140221T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-
DENT-WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...
AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
1241 PM CST THU FEB 20 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* SHORT TERM TRENDS...WIND GUSTS BETWEEN 60 AND 65 MPH CAN BE
  EXPECTED AS AN AREA OF CLEARING MOVES OVERHEAD THIS AFTERNOON.
  SUSTAINED WINDS WITHIN THIS AREA OF CLEARING WILL BE BETWEEN 40
  AND 50 MPH. ONCE ADDITIONAL CLOUD COVER MOVES IN...WINDS WILL
  DECREASE SOMEWHAT. 

* TIMING AND AREAS AFFECTED...AREAS TO THE EAST OF U.S. 65 THIS
  AFTERNOON. 

* WINDS...SOUTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES
  THIS AFTERNOON. SUSTAINED WINDS WILL BE BETWEEN 40 AND 50 MPH. 

* IMPACTS...CROSSWINDS ON WIND EXPOSED ROADS MAY AFFECT HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE
  BLOWN AROUND. HIGHER GUSTS MAY DAMAGE WIND VULNERABLE
  OUTBUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
210000-
/O.CON.KSGF.WI.Y.0007.000000T0000Z-140221T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
1241 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* SHORT TERM TRENDS...WINDS EARLY THIS AFTERNOON WILL GUST BETWEEN
  45 AND 55 MPH. GUSTS WILL DECREASE SOMEWHAT AS CLOUD COVER
  INCREASES AGAIN FROM THE WEST...THOUGH STRONG WINDS WILL
  CONTINUE INTO EARLY EVENING.

* TIMING AND AREAS AFFECTED...SOUTHEAST KANSAS AND ADJACENT AREAS
  OF SOUTHWEST AND CENTRAL MISSOURI WEST OF HIGHWAY 65 THROUGH THE
  AFTERNOON.

* WINDS...WINDS WILL BECOME WESTERLY AS A FRONTAL BOUNDARY MOVES
  THROUGH. GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. 

* IMPACTS...CROSSWINDS ON WIND EXPOSED ROADS MAY AFFECT HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE
  BLOWN AROUND. HIGHER GUSTS MAY DAMAGE WIND VULNERABLE
  OUTBUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
2 follow-up statements
649 
WWUS73 KSGF 202008
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CST THU FEB 20 2014

...VERY STRONG WINDS CONTINUE ACROSS THE OZARKS...

MOZ056>058-069>071-080>083-091-092-096>098-104>106-210000-
/O.CON.KSGF.HW.W.0001.000000T0000Z-140221T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-
DENT-WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...
AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
208 PM CST THU FEB 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SHORT TERM TRENDS...WIND GUSTS BETWEEN 60 AND 65 MPH CAN BE
  EXPECTED AS AN AREA OF CLEARING MOVES OVERHEAD THIS AFTERNOON.
  THROUGH 4 PM...THE STRONGEST WINDS WILL OCCUR ALONG AND TO THE
  EAST OF U.S. 63. BETWEEN U.S. 63 AND 65...WIND SPEEDS WILL BE
  SLIGHTLY LOWER...BUT GUSTS WILL REMAIN STRONG.  

  MULTIPLE REPORTS OF POWER OUTAGES HAVE BEEN RECEIVED THIS
  AFTERNOON.

* TIMING AND AREAS AFFECTED...AREAS TO THE EAST OF U.S. 65 THIS
  AFTERNOON. THE STRONGEST WINDS WILL BE EAST OF U.S. 63. 

* WINDS...SOUTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES THIS
  AFTERNOON. SUSTAINED WINDS WILL BE BETWEEN 40 AND 50 MPH.

* IMPACTS...CROSSWINDS ON WIND EXPOSED ROADS MAY AFFECT HIGH PROFILE
  VEHICLES. OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE BLOWN
  AROUND. HIGHER GUSTS MAY DAMAGE WIND VULNERABLE OUTBUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
210000-
/O.CON.KSGF.WI.Y.0007.000000T0000Z-140221T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
208 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* SHORT TERM TRENDS...WINDS EARLY THIS AFTERNOON WILL GUST BETWEEN 45
  AND 55 MPH. GUSTS WILL DECREASE SOMEWHAT AS CLOUD COVER
  INCREASES AGAIN FROM THE WEST...THOUGH STRONG WINDS WILL
  CONTINUE INTO EARLY EVENING.

* TIMING AND AREAS AFFECTED...SOUTHEAST KANSAS AND ADJACENT AREAS
  OF SOUTHWEST AND CENTRAL MISSOURI WEST OF HIGHWAY 65 THROUGH THE AFTERNOON.

* WINDS...WINDS WILL BECOME WESTERLY AS A FRONTAL BOUNDARY MOVES THROUGH.
  GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED.

* IMPACTS...CROSSWINDS ON WIND EXPOSED ROADS MAY AFFECT HIGH PROFILE
  VEHICLES. OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE BLOWN
  AROUND. HIGHER GUSTS MAY DAMAGE WIND VULNERABLE OUTBUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
323 
WWUS73 KSGF 202308
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CST THU FEB 20 2014


MOZ056>058-069>071-080>083-091-092-096>098-104>106-210015-
/O.CAN.KSGF.HW.W.0001.000000T0000Z-140221T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-
DENT-WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...
AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
508 PM CST THU FEB 20 2014

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELED THE
HIGH WIND WARNING. 

WINDS ACROSS THE EASTERN OZARKS HAVE DECREASED LATE THIS
AFTERNOON...AND THE THREAT OF WIND DAMAGE AND POWER OUTAGES HAS
DECREASED CONSIDERABLY. WINDS WILL REMAIN BREEZY FROM THE WEST
TONIGHT. 

$$

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
210015-
/O.CAN.KSGF.WI.Y.0007.000000T0000Z-140221T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
508 PM CST THU FEB 20 2014

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELED THE
WIND ADVISORY. 

WINDS HAVE DECREASED LATE THIS AFTERNOON ACROSS THE REGION. BREEZY
CONDITIONS WILL CONTINUE TONIGHT. 

$$

BOXELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this high wind warning went out at Feb 20, 10:54 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 20, 10:54 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 AM CST Thu Feb 20 2014

.SHORT TERM...(Today and Tonight)
Issued at 232 AM CST THU FEB 20 2014

Intensifying low pressure now along the sw KS/northern OK border
will move rapidly northeast through Missouri today with a
trailing cold front moving rapidly through the cwfa late this
morning and this afternoon.

A small cluster of thunderstorms has developed in strong low level
convergence on the nose of the elevated/850mb jet. Also seeing some
storms develop close to the sfc warm front near KTBN. Storms are
racing fast to the northeast at 60 mph or so. Have seen some small
and pulsey updraft cores at times. With strong low level winds,
some downward momentum transfer with stronger showers may also
occur. Saw a 38kt gust earlier at KJLN. Vertical shear may allow
some brief storm rotation to support isolated larger hail, but
expect that the storms will race out the area quickly before
sunrise. A strong elevated mixed layer/cap as evidenced by KOUN's
00z sounding should advect into the area in short order behind
this storm cluster and do not see much in the way of significant
precip in the warm sector once we are capped. Some forced
showers/tstms may develop along the cold front that will sweep
through the area, but overall precip amounts are proving to be
disappointing (if you want rain). Some post frontal showers may
occur, but again not much.

Synoptic scale winds are expected to increase this morning as the
sfc low approaches the cwfa. Short term guidance for winds
indicates we should easily see advisory criteria winds in most
locations, especially along and north of MO Hwy 60. Didn't get too
fancy, and just issued an advisory for the entire area. Progged
soundings would be supportive of around 50 mph gusts. Wind will
diminish late in the day and this evening.

Some areas over the western cwfa will hit their highs early in the
day with temperatures falling in the afternoon. All areas should
hit their daily lows at 1159 pm cst this evening or close to it.

.LONG TERM...(Friday through Wednesday)
Issued at 232 AM CST THU FEB 20 2014

Concerns Friday will be fire weather weather related.

High pressure will move southeast to the ARKLATEX and Gulf Coast
while a weak sfc trough approaches from the northwest on Fri.
Gusty afternoon southwest winds and a very air mass will lead to
potentially red flag warning criteria for some areas. No watch is
out yet and will have the day shift take a look at that
possibility. The limited and short duration rain we get today will
only have a limited affect on ground fuels. One hour lag time fuels
will dry out with no problem.

Northwest flow aloft with eastern Pacific/western NOAM ridging will
gradually bring colder air southward over the weekend and early
next week. Saturday should be fairly mild with a downward trend
from there, but at least through Wed nothing brutally cold. Can't
rule out some light precip here and there with a couple of frontal
passages, but the overall limited available moisture will make
chances low. Beyond day 7 (Wed) both the GFS and ECMWF continue to
show a persistent positive PNA/northwest upper level flow pattern
with a lot of cold air in Canada. Will have to watch trends, but
warm weather chances look limited in the medium range forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1049 AM CST THU FEB 20 2014

Main aviation concern with this forecast issuance will be the
surface winds. A very strong synoptic low pressure system was
lifting northeast across west central Missouri late this morning
and will drag a cold front through the CWA today. Winds were
already howling out ahead of the front with gusts up to 42 kts out
of the southwest and also behind the front with similar readings
out of the west to west-northwest. Believe best chances of
convection will be east of the TAF locations and have left
convection out of the forecast for now. Winds will diminish later
this evening, but will still see some low level wind shear of
around 40 to 45 kts.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY until 6 PM CST this evening FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...WIND ADVISORY until 6 PM CST this evening FOR KSZ073-097-101.

&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Feb 20, 12:25 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CST THU FEB 20 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1225 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  SIGNIFICANT NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  A VERY STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT
  WILL CONTINUE TO MOVE THROUGH THE OUTLOOK AREA THIS AFTERNOON.
  SOUTHWEST WINDS BETWEEN 30 AND 40 MPH...WITH GUSTS BETWEEN 45
  AND 55 MPH...WILL OCCUR AHEAD OF THE FRONT. A FEW LOCALIZED
  AREAS WILL BRIEFLY EXPERIENCE WIND GUSTS UP TO 60 MPH. AS THE
  FRONT PASSES THROUGH...WINDS WILL BECOME WESTERLY AND
  NORTHWESTERLY...AND REMAIN STRONG. AN ELEVATED RISK FOR FAST
  SPREADING OUTDOOR NATURAL COVER FIRES WILL OCCUR WHERE FUELS ARE
  DRY. WINDS WILL GRADUALLY DIMINISH TONIGHT.

  A FEW THUNDERSTORMS WILL BE POSSIBLE JUST AHEAD OF THE COLD
  FRONT...WITH A LIMITED RISK OF A FEW STRONG TO SEVERE
  THUNDERSTORMS ALONG AND EAST OF U.S. 65 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A SIGNIFICANT FIRE WEATHER RISK WILL DEVELOP FRIDAY AS SOUTHWEST
  WINDS INCREASE AGAIN LATE IN THE MORNING AND AFTERNOON. GUSTS OF
  30 TO 35 MPH WILL BE POSSIBLE FROM SOUTHEAST KANSAS INTO PARTS
  OF WESTERN AND CENTRAL MISSOURI. THE WINDS AND A VERY DRY AIR
  MASS WILL LEAD TO THE RISK OF QUICKLY SPREADING OUTDOOR NATURAL
  COVER FIRES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Feb 20, 11:49 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     NON-TSTM WND GST 5 WNW SPRINGFIELD       37.22N 93.37W
02/20/2014  M58 MPH          GREENE             MO   ASOS

            50 KNOT OR 58 MPH WIND GUST REPORTED AT THE SGF ASOS

&&

MGRIFFIN
Local storm report, Feb 20, 11:50 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 AM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     NON-TSTM WND GST 4 NNW JOPLIN            37.14N 94.54W
02/20/2014  M58 MPH          JASPER             MO   ASOS

            50 KNOT OR 58 MPH WIND GUST REPORTED AT THE JLN ASOS

&&

MGRIFFIN
Local storm report, Feb 20, 11:51 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 AM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST 4 SSE BRANSON           36.59N 93.19W
02/20/2014  M55 MPH          TANEY              MO   AWOS

            55 MPH WIND GUSTS REPORTED AT BBG AIRPORT

&&

MGRIFFIN
Local storm report, Feb 20, 12:31 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND GST 5 WNW SPRINGFIELD       37.22N 93.37W
02/20/2014  M62 MPH          GREENE             MO   ASOS

            54 KNOT OR 62 MPH WIND GUSTS REPORTED AT THE SGF ASOS.

&&

MGRIFFIN
Local storm report, Feb 20, 12:34 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND DMG ROCKY MOUNT             38.27N 92.72W
02/20/2014                   MORGAN             MO   EMERGENCY MNGR

            TREES SNAPPED IN TWO FROM WIND GUSTS.

1230 PM     NON-TSTM WND DMG 8 S VERSAILLES          38.32N 92.84W
02/20/2014                   MORGAN             MO   EMERGENCY MNGR

            TREES DOWN FROM WIND GUSTS.

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:28 AM CSTSpecial Weather StatementSGFBarry, Jasper, McDonald, Newton47 min
Feb 20, 1:49 AM CSTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more15 hr
Feb 20, 2:15 AM CSTSpecial Weather StatementSGFDade, Greene, Jasper, Lawrence, Polk45 min
Feb 20, 3:00 AM CSTSpecial Weather StatementSGFDallas, Greene, Laclede, Polk, Webster45 min
Feb 20, 3:43 AM CSTSpecial Weather StatementSGFWright47 min
Feb 20, 2:10 PM CSTFire Weather WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 25 more14 hr

Nearby

High Wind Warnings in Missouri, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.